Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


serostim failure
Mar 5, 2006

Hello Doctor ... After a 12 week regimen of serostim (6mg/saline injection daily).... I weighed two pounds less than when I started the injections. Related literature, my personal physician, the pharmacist and, of course, the serostim reps assured me that I would gain considerable weight. I was lean muscled to begin with,and the serostim shred me of muscle tone and body fat and rendered me looking gaunt and without strength. All my joints ached and my feet and wrists were noticeably swollen. Gym workouts decreased considerably, and I lost my appetite. I lost strength and stamina. During the entire time I was regularly taking a protease cocktail of kaletra, crixivan, and viread. Any relation to meds and the sersotim failure? If not, what else could you speculate as being the possible reason why I had such adverse effects. So sure this was going to be a boon ...but what a bust.

Response from Dr. Henry

Serostim (human growthh hormone) is still an investigational drug for use in HIV+ patients other than those who have AIDS wasting syndrome. Serostim can trigger diabetes in patients and cause swelling and bone aching in many patients and is very expensive so its role (if any) for general weight gain or lipodystrophy is unclear and still under study. It seems unlikely that your HIV regimen had a direct effect on making the Serostim ineffective or increasing the side effects. I have had numerous patients on Serostim in studies with a wide range of outcomes and side effects so it is clearly not universally effective. KH



Previous
Throwing up within minutes after taking meds
Next
Sculptra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement